Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 53, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 10:44 AM CST for 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 10:44 AM CST (16:44 UTC)
- Expired
- Dec 16, 2001, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, AR, Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 161644
FFWLIT
ARC071-083-097-113-127-149-162100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 AM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
MONTGOMERY COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
* UNTIL 300 PM CST
* AT 1040 AM...DOPPLER WEATHER RADAR INDICATED THAT RAIN WAS
INCREASING IN COVERAGE AND INTENSITY ACROSS WESTERN ARKANSAS. THE
RAIN WAS FALLING IN AREAS THAT RECEIVED 2 TO 3 INCHES OF
PRECIPITATION OR MORE OVERNIGHT. WITH THE GROUND NEARLY
SATURATED...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3570 9321 3536 9336 3497 9335 3477 9347
3450 9373 3438 9427 3424 9427 3424 9444
3491 9443 3495 9422 3538 9368 3575 9367
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:10 AM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Dec 16, 3:10 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CST SUN DEC 16 2001 FLASH FLOOD WATCH WILL BE IN EFFECT TODAY ALL SECTIONS. THE NORTHWEST PART WILL BE DO TO THE TRAINING EFFECT. SOUTHEAST HALF OF THE STATE WILL GET WARMER AIR WITH DEEPER MOISTURE AND INCREASED CHANCES OF STRONG CONVECTION...AS SHOWN IN THE CONVECTIVE OUTLOOK. WET FORECAST WILL CONTINUE THROUGH TONIGHT FOR THE ENTIRE FORECAST AREA. SOME LINGERING RAIN WILL REMAIN IN THE EARLY PART OF THE FORECAST FOR MONDAY...WITH GOOD DRYING AFTER MIDDAY MONDAY. THE NEXT SHORT WAVE APPROACH THE NORTHERN SECTIONS OF THE STATE WEDNESDAY... SO INCREASED THE CLOUD COVER WORDING TO MOSTLY CLOUDY ACROSS THE NORTH. DRY UNTIL NEXT SATURDAY. HIGHS TODAY SOMEWHAT LOWER THAN GUIDANCE ON ACCOUNT OF THE CLOUDS AND RAIN. LOWS TONIGHT WARMER THAN MOS SINCE CLOUDY SKIES WILL HOLD BACK THE OVERNIGHT COOLING. HIGHS MONDAY WILL HAVE A CHANCE TO RECOVER INTO THE 40S AND 50S AS CLOUDS DECREASE ONCE THE RAIN ENDS FINALLY. 32 .LIT...FLASH FLOOD WATCH TODAY FOR THE ENTIRE FORECAST AREA.
In the hours before
Special weather statement, Dec 16, 5:00 AM CST, 5 hours 44 minutes before
ARZ025-032>034-039-041>047-052>057-062>069-161900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN DEC 16 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PARTS OF CENTRAL AND SOUTHERN ARKANSAS. THE RISK AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM GLENWOOD...TO CONWAY TO NEWPORT. EARLY THIS MORNING...A WARM FRONT WAS LOCATED OVER EASTERN TEXAS AND CENTRAL LOUISIANA. THE BOUNDARY IS FORECAST TO MOVE NORTHWARD LATER TODAY INTO ARKANSAS AS LOW PRESSURE DEVELOPS OVER TEXAS. WARMER AND MORE UNSTABLE AIR WILL PUSH INTO THE STATE SOUTH OF THE WARM FRONT. MEANWHILE...THE DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN ARKANSAS EARLY TONIGHT AND THEN LIFT QUICKLY NORTHEASTWARD OVERNIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL THEN SWEEP THROUGH ARKANSAS TONIGHT. AS THE COLD FRONT PUSHES INTO THE WARM AND UNSTABLE AIR...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. PERSONS ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE STATE SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS CLOSELY THROUGHOUT THE DAY AND THIS EVENING. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS COULD BE ACTIVATED LATER TODAY AND THIS EVENING IF SEVERE WEATHER MATERIALIZES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER THREAT. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 12:05 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 4 hr |
| Dec 16, 2:03 PM CST | Flash Flood Warning | LZK | Newton, Pope, Searcy | 4 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Polk, Scott, Yell | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.